Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 327, NWS San Francisco Bay Area, CA

September 7, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 7, 2011, 2:43 AM PDT. It took effect at Sep 7, 2011, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 2:43 AM PDT (09:43 UTC)
In effect from
Sep 7, 2011, 3:00 PM PDT
Expired
Sep 7, 2011, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WHUS76 KMTR 070943
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 AM PDT WED SEP 7 2011


PZZ530-071745-
/O.NEW.KMTR.SC.Y.0327.110907T2200Z-110908T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
243 AM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON AND SUBSIDE THIS EVENING. WINDS WILL BE STRONGEST
  THROUGH THE GOLDEN GATE BRIDGE AND ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
277 
WHUS76 KMTR 071542
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
842 AM PDT WED SEP 7 2011

PZZ530-072345-
/O.CON.KMTR.SC.Y.0327.110907T2200Z-110908T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
842 AM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS 
  AFTERNOON AND SUBSIDE THIS EVENING. WINDS WILL BE STRONGEST 
  THROUGH THE GOLDEN GATE BRIDGE AND ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
681 
WHUS76 KMTR 072142
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
242 PM PDT WED SEP 7 2011

PZZ570-080545-
/O.NEW.KMTR.SC.Y.0328.110909T0600Z-110909T1200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
242 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 5 AM
PDT FRIDAY. 

* WINDS AND WAVES: NW WINDS 10 TO 15 KT...INCREASING TO 15 TO 25
  KT AROUND MIDNIGHT. STEEP FRESH SWELL WILL GRADUALLY BUILD WITH
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-080400-
/O.CON.KMTR.SC.Y.0327.110907T2200Z-110908T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
242 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS 
  AFTERNOON AND SUBSIDE THIS EVENING. WINDS WILL BE STRONGEST 
  THROUGH THE GOLDEN GATE BRIDGE AND ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
668 
WHUS76 KMTR 080404
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
904 PM PDT WED SEP 7 2011

PZZ530-080515-
/O.EXP.KMTR.SC.Y.0327.000000T0000Z-110908T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
904 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ565-081215-
/O.EXB.KMTR.SC.Y.0328.110908T2200Z-110909T1200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
904 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 5 AM
PDT FRIDAY. 

* WINDS: NW WINDS WILL INCREASE TO 15 TO 25 KNOTS BY LATE THURSDAY
  AFTERNOON...AND CONTINUE THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-081215-
/O.CON.KMTR.SC.Y.0328.110909T0600Z-110909T1200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
904 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO
5 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO
5 AM PDT FRIDAY. 

* WINDS AND WAVES: NW WINDS 10 TO 15 KT...INCREASING TO 15 TO 25
  KT AROUND MIDNIGHT THURSDAY NIGHT. STEEP FRESH SWELL WILL GRADUALLY
  BUILD WITH THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 10:29 PM PDT, 4 hours 14 minutes earlier.

Area forecast discussion, Sep 6, 10:29 PM PDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1029 PM PDT TUE SEP 6 2011

.DISCUSSION...AS OF 9:00 PM PDT TUESDAY...WIDESPREAD STRATUS
PERSISTS ALONG THE COAST THIS EVENING ACCOMPANIED BY A SHALLOW
800 FOOT MARINE LAYER. LOW CLOUDS AND PATCHY DENSE FOG ANTICIPATED
TO MAKE LITTLE PROGRESS INLAND OVERNIGHT AS A RESULT OF THE
SHALLOW MARINE INVERSION. AN EARLY BURN OFF OF THE STRATUS IS
ANTICIPATED WEDNESDAY MORNING.

WARM TEMPERATURES AND LOW HUMIDITY ARE ANTICIPATED AGAIN TOMORROW
UNDER THE INFLUENCE OF A WARM UPPER LEVEL RIDGE. WARM TEMPERATURES
WILL CONTINUE THROUGH THE SECOND HALF OF THE WEEK HOWEVER THEY
WILL BE ON THE DECLINE. COASTAL REGIONS WILL SEE THE MOST COOLING
AS A COOLER AIRMASS IS USHERED IN OVER THE REGION AND THE MARINE
LAYER DEEPENS ALLOWING STRATUS TO PENETRATE FARTHER INLAND. INLAND
TEMPERATURES WILL SEE ONLY SUBTLE CHANGES THROUGH THE SHORT TERM.
AN UPPER LEVEL LOW IS FORECAST TO CUT OFF OVER THE WESTERN U.S.
THIS WEEKEND LEADING TO A MORE SIGNIFICANT DROP IN TEMPERATURES
ACROSS THE DISTRICT.

FROM PREVIOUS DISCUSSION...THIS IS A LOW CONFIDENCE FORECAST AS
CLOSED UPPER LOWS ARE NEVER PREDICTABLE WITH HIGH CONFIDENCE.
WHAT IT IMPLIES IS THAT IT COULD BEGIN TO DRAW SOME SUB-TROPICAL
MOISTURE NORTHWARD FROM SOCAL. PROBABILITIES LOOK BETTER FOR
T-STORM AND SHOWER ACTIVITY OVER SOCAL BUT THE QUESTION IS HOW
MUCH OF THIS MOISTURE WILL BE DRAWN NORTHWARD TO OUR FORECAST
AREA? THIS IS MANY DAYS OUT AND THERE IS TOO LARGE OF A RISK TO
HANG MY HAT ON T-STORMS AT THIS POINT. THEREFORE IT IS BEST TO
JUST WATCH AND SEE HOW THE OVERALL SYNOPTIC PATTERN EVOLVES AND
WHETHER OR NOT THERE ARE ANY MODEL TRENDS TO GO ON. OTHERWISE IT'S
GOING TO BE JUST THE USUAL LATE SUMMER WEATHER REGIME ACROSS THE
REGION THIS WEEK.

&&

.AVIATION...AS OF 10:29 PM TUESDAY...A VERY SHALLOW MARINE LAYER
PERSISTS ALONG THE COAST AND FOG IS MOVING IN. MARINE LAYER DEPTH IS
AROUND 1000 FEET...THUS MAIN PROBLEM AREAS WILL BE MAINLY AROUND THE
MONTEREY BAY AND POSSIBLY NEAR SFO AND OAK.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THE EVENING
AND MOST OF THE NIGHT. LIFR CIGS AND IFR VIS POSSIBLE AGAIN THROUGH
THE SF BAY AFTER MIDNIGHT THROUGH MID-MORNING.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...LIFR CIGS AND VIS EXPECTED TONIGHT
THROUGH MID-MORNING WEDNESDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 11 PM

&&

PUBLIC FORECAST: RC/CW
AVIATION/MARINE: SIMS

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:42 PM PDTSmall Craft AdvisoryMTR60 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.